Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 119, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 6, 2004, 6:28 PM CDT for Macon County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 6, 2004, 7:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Macon County, IL
The radar
The Lincoln radar (KILX), 48 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 062328 SVRILX ILC115-070030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 628 PM CDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACON COUNTY IN CENTRAL ILLINOIS * UNTIL 730 PM CDT * AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BOODY...OR ABOUT 8 MILES SOUTHWEST OF DECATUR...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DECATUR DECATUR DECATUR MOUNT ZION DECATUR LONG CREEK DECATUR DECATUR THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3978 8911 3968 8902 3983 8876 4005 8881 $$ GOETSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:30 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 6, 2:30 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT TUE JUL 6 2004 .DISCUSSION...FORECAST CHALLENGE WILL BE CONVECTION CHANCES/COVERAGE TNT AHEAD OF MID LVL SHORTWAVE AND ASSOCIATED FRONTAL BOUNDARY...WITH LONGER TERM CONCERNS REVOLVING AROUND TEMPS AND CHANCES FOR CONVECTION LATER IN THE WEEKEND AND EARLY NEXT WEEK. MODEL-WISE...NO BIG DIFFERENCES SEEN WITH THE ETA OR GFS THIS FCST CYCLE BUT WILL TEND TO CONTINUE TO SIDE MORE WITH THE ETA IN THE SHORTER TERM. SHORT TERM...TONIGHT THROUGH FRIDAY... WATER VAPOR LOOP INDICATING MID LEVEL SHORTWAVE AND DRY PUNCH PUSHING INTO CNTRL IA AND NW MO EARLY THIS AFTN. MAIN BATCH OF CONVECTION DVLPG ALONG OLD OUTFLOW BOUNDARIES LEFT OVER FROM MRNG CONVECTION ACRS OUR FAR SE. SECONDARY BAND OF CONVECTION TRYING TO DVLP AHEAD OF IA AND MO SHORTWAVE. 18Z SFC ANALYSIS SHOWING A WEAK TROF EXTENDING FROM EASTERN IL SWD THRU NRN ARKANSAS. MODERATE TO EXTREME INSTABILITY LOCATED ALONG AND EAST OF THIS BNDRY...ESP OVER SE MO NE INTO SE IL. CURRENT BAND OF CONVECTION WILL CONTINUE TO TRACK EAST AND NORTHEAST THRU SE IL THIS EVENING SO HIGHEST POPS WILL BE LOCATED ACRS OUR SE THIRD...WITH MORE SCATTERED WORDING FURTHER NORTH AND WEST AHEAD OF ACTUAL COLD FRONT ALONG THE MISSISSIPPI RIVER. COLD FRONT WILL PUSH EAST OF THE FCST AREA BY 12Z WEDNESDAY TAKING ANY PRECIP CHANCES WITH IT. LARGE STRATOCU DECK ASSOCIATED WITH UPPER LOW AND COLDER TEMPS ALOFT TO OUR NORTHWEST THIS AFTN WILL BE AROUND OUR AREA ON WED...BUT PARTLY SUNNY SHOULD COVER IT FOR THE MOST PART. HIGH PRESSURE SHOULD BUILD OVER THE MIDWEST THRU MIDWEEK WITH THE COOLEST TEMPS WED INTO THU MORNING. THE HIGH SHIFTS OFF TO OUR EAST ALLOWING SOUTHERLY WINDS TO RETURN ALONG WITH WARMER TEMPS FOR THE REMAINDER OF THE WEEK. MODELS FURTHER WEST WITH THE WARM ADVECTION PRECIP THU MRNG AS THE HIGH IS SLOWER TO PUSH OFF TO OUR EAST. BEST LOW AND MID LVL WARM ADVECTION AND FRONTOGENETICAL FORCING SHOULD REMAIN WEST OF OUR AREA SO PRECIP CHANCES NOT INCLUDED IN THE THU-FRI TIME FRAME. LONG TERM...SATURDAY THROUGH TUESDAY... LONG TERM TRENDS CONTINUE TO POINT TOWARDS A WESTWARD EXTENSION OF THE BERMUDA HIGH LATER THIS WEEK AND INTO THE WEEKEND...WITH TROFS LOCATED ON THE PACIFIC NW AND NEW ENGLAND. FRONTAL ACTIVITY IN OUR AREA WILL BE HARD TO COME BY AS THE STRONGER WESTERLY FLOW WILL BE LOCATED ACRS THE NRN PLAINS AND LAKES. MEDIUM RANGE MODELS SHOWING SOME DISAGREEMENT AS TO THE AFFECTS OF SHORTWAVE ENERGY AND CONVECTION WILL HAVE ON UPPER LEVEL RIDGE OVER OUR AREA. ONE FAIRLY STRONG SHORTWAVE WILL PUSH ACRS THE NRN TIER OF STATES LATER IN THE WEEKEND AND DRAG A FRONT SOUTH INTO THE LOWER LAKES RESULTING IN CHANCES OF SCATTERED CONVECTION ALONG THE BOUNDARY INTO EARLY NEXT WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && SMITH
Hazardous weather outlook, Jul 6, 11:32 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1132 AM CDT TUE JUL 6 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-071100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1132 AM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. MOIST AND UNSTABLE AIR REMAINS IN PLACE ACROSS THE AREA AND THIS COUPLED WITH A COLD FRONT MOVING INTO THE AREA BY LATE AFTERNOON...WILL PROVIDE THE FOCUS FOR THE DEVELOPMENT OF SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA BY SATURDAY...BRINGING A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT AND LINGERING INTO MONDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. HALL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:24 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 66 min |
| Jul 5, 9:07 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 68 min |
| Jul 5, 9:25 PM CDT | Tornado Warning | ILX | Fulton | 65 min |
| Jul 5, 9:29 PM CDT | Tornado Warning | ILX | Knox | 61 min |
| Jul 5, 9:58 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 62 min |
| Jul 5, 10:05 PM CDT | Tornado Warning | ILX | Peoria | 55 min |
| Jul 5, 10:24 PM CDT | Tornado Warning | ILX | Peoria | 66 min |
| Jul 5, 10:32 PM CDT | Tornado Warning | ILX | Tazewell, Woodford | 58 min |
| Jul 5, 10:34 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 41 min |
| Jul 6, 6:00 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Edgar | 60 min |
| Jul 6, 6:58 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Piatt | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.